DOUGLAS C. WESTVEER, M.D.; GERALD A. GADOWSKI, D.O.; SEYMOUR GORDON, M.D.; GERALD C. TIMMIS, M.D.
Virtually all antiarrhythmic agents may facilitate ventricular tachycardia. However, amiodarone has been free of this adverse effect, except in two cases where it was used in combination with disopyramide (1). We report a patient with incessant, polymorphic ventricular tachycardia within 1 week of treatment with amiodarone for paroxysmal ventricular tachycardia.
We examined a 64-year-old man who had had four previous episodes of sustained ventricular tachycardia, at heart rates of 180 to 190 beats/min, over an 18-month period. Each episode had produced dyspnea but no syncope, and needed cardioversion. An inferior myocardial infarction had occurred 6 years previously.
The electrocardiogram during
DOUGLAS C. WESTVEER, GERALD A. GADOWSKI, SEYMOUR GORDON, GERALD C. TIMMIS. Amiodarone-lnduced Ventricular Tachycardia. Ann Intern Med. 1982;97:561–562. doi: 10.7326/0003-4819-97-4-561
Download citation file:
Published: Ann Intern Med. 1982;97(4):561-562.
Cardiology, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use